# SDR CA120711007

- Difficulty date: June 22, 2012
- Submitted: September 14, 2015
- Operation: General aviation
- Engine: Lyc O360A1A
- Propeller: Hartzl HCC2YK1
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Crankshaft
- Part number: LW12172
- Condition: Failed
- Location: Engine
- Stage of operation: NR
- How discovered: O
- Nature of condition: Y
- Precautionary procedure: A

## Discrepancy

(CAN) CUSTOMER BROUGHT ENGINE TO US AFTER 40HRS SINCE MAJOR O/H.  THE CUSTOMER WAS SOLD A CRANKSHAFT AND CONNECTING RODS, FROM AN ENGINE SHOP.  THE ENGINE WAS DECLARED TO BE AN O/H AND INSTALLED HIS ENGINE. AT 38.1 HRS SINCE O/H THE CUSTOMERS ENGINE STOPPED DURING FLIGHT, MAYDAY WAS CALLED AND THE PLANE DID A FORCE LANDING CAUSING HEAVY DAMAGE.  AFTER THE ENGINE WAS DISMANTLED IT WAS NOTICED THAT THE CRANKSHAFT, WHICH HAD FAILED AND BROKE COMPLETELY IN 2 PIECES, HAD THE WORD "REJECTED" VIBROSCRIBED ON THE FLANGE.
